Michigan, 2016

Flooding and Damaging Winds in Michigan, July 7 to 8, 2016

July 7 to 8, 2016 · NWS DTX · 4 events in 3 counties and zones

Two to three inches of rain fell from the evening of July 7 to the early morning hours of July 8, leading to Flooding across parts of Macomb and Wayne Counties. 99 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Two to three inches of rain fell from the evening of July 7 to the early morning hours of July 8, leading to Flooding across parts of Macomb and Wayne Counties. Detroit City Airport ended up reporting 2.99 inches. Numerous streets and freeways were closed due to flooding. Some flooding of homes and basements also occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 7, 8:28 PM EST, 42 minutes earlier.

Area forecast discussion, Jul 7, 8:28 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
928 PM EDT THU JUL 7 2016

.UPDATE...

Observational trends along with recent iterations of the HRRR
supports the inherited 4PM forecast package and little changes
are needed. Did tweak some timing of the pop grids, otherwise
showers and embedded thunderstorms are expected to become likely
over southeastern Michigan after 03z this evening in response to
increased midlevel deformation support and deeper column warm air
advection. Latest indications continue to suggest the window of
opportunity for precipitation will be 03-08Z. Elevated CAPE at
750-1000 J/KG along with a lack of observed vigor, lightning and
organization thus far, continues to suggest low potential for
severe weather tonight.

The main item to monitor will be potential for torrential
rainfall. Latest radar estimates suggests that the thunderstorm
activity approaching the Tri Cities has been capable of rainfall
rates of 1.0 inch per 30 minutes. Model data supports PWATs
increasing above 2.0 inch by 06z Tonight which then supports this
torrential rainfall rate potential with any storm tonight over
any of southeastern Michigan.

&&

.PREV DISCUSSION...
Issued at 740 PM EDT Thu Jul 7 2016

AVIATION...

The cluster of showers and occasional lightning that has been
pushing into Washtenaw and Livingston counties is nothing more than
some rogue diurnal pop-up development. Marginal instability exists
along the eastern periphery of the main midlevel moisture plume or
wave that will be riding into and thru southeastern Michigan later
tonight. As a result, expecting very little upscale growth during
the first 0-3 hrs of the taf forecast. Did include a vcts or tempo
ts group to account for this activity as some additional isolated
weak development along the lake breeze boundaries exists.

Dynamical support for ascent will then increase steadily during the
middle to late evening in response to a midlevel deformation axis
and warm advection sector associated with the upstream MCV feature
tracking into lower Michigan. Confidence is increasing both in terms
of the strength in forcing and timing to include a prevailing group
of showers and thunderstorms primarily between the 03-08z time
window. Subsidence in the wake of the wave should quiet conditions
for daybreak and the first part of Friday.

Two things to watch for Friday are:  mixed westerly flow of 12 knots
gusting to 20 knots for the afternoon and the potential for
additional shower and thunderstorm initiation during the afternoon.
At this time, the best area for showers and thunderstorms
development during the late afternoon appears across the north half
of the forecast or thumb region.

For DTW...rogue shower and thunderstorm activity is now advancing
towards the terminal. Little upstream growth in coverage is expected
between 00-03z. Coverage should increase markedly after 03z in
response to increasing upper level support. Showers and Occasional
thunderstorm will be possible between 03-08z before ending. Little
confidence exists in shower and thunderstorm potential and timing
for Friday at DTW.

//DTW Threshold Probabilities...

* Medium to high in BKN ceilings at 5000 overnight.

* Medium for thunderstorms at DTW through eastern D21 after 03z
  tonight.

PREV DISCUSSION...
Issued at 400 PM EDT Thu Jul 7 2016

DISCUSSION...

Mid afternoon satellite and radar imagery indicates congested
cumulus within lake breeze zones from the Thumb region southward to
Lake St. Clair along with a few weak showers. This trend will
continue through peak heating as low level convergence attempts to
break through the otherwise capped boundary layer. There is also
similar observational evidence that the upstream MCV is eroding the
cap over SW lower Michigan. Hourly mesoanalysis shows MLCAPE
struggling to exceed 1000 J/KG there mainly due to weak mid level
lapse rates/low cape density. Expect this will improve slightly and
showers/storms will blossom from west to east over lower Michigan
during the evening, eventually reaching numerous coverage. Water
vapor images of the MCV suggests model depictions are on target with
the intensity of the mid level circulation and see no reason to
object with increasing coverage of convection through the peak of
the diurnal cycle/mid evening. Severe potential will be limited by
only a moderate increase of instability to about 1500 J/KG MLCAPE
and freezing level pushing 15 kft. The MCV will lengthen the
hodograph toward entry level 0-6 km bulk shear values during the
evening but model soundings indicate weak mid level wind average
only about 25 knots around the 500 mb level. This will cause any
multicell clusters during the evening to require a lot of time to
attain greater linear organization through the overnight hours while
becoming increasingly elevated. The SPC marginal risk designation
seems appropriate to cover a stray damaging wind gust/downburst.
That leaves locally heavy rainfall as the other consideration but
also limited by the progressive nature of the MCV that will take the
main cluster of convection to our east before sunrise. There is also
a lack of inflow/low level jet this far east from the primary low
pressure system moving from the upper Midwest into the northern
Great Lakes tonight which will mitigate back-building tendencies
along the frontal zone.

The boundary/front stalled over lower Michigan today and tonight
will be drawn northward by the upstream trough mentioned above as
the trough moves into the northern Great Lakes during Friday. This
will pull a secondary warm sector into lower Michigan after the main
low level theta-e ridge moves into the eastern Great Lakes with the
overnight convection. The SPC slight risk highlights a rebound of
instability ahead of the upper trough and surface cold front. The
NAM and GFS show the usual moist bias in surface dewpoint while some
the longer range CAM solutions such as the ARW build a more
reasonable CAPE profile near 2000 J/KG with surface dewpoint in the
upper 60s. The front and upper trough otherwise provide a better
environment for organized convection compared to this afternoon and
tonight before sweeping eastward Friday evening. Expect just showers
to linger Friday night into Saturday as the upper wave slowly exits
the Great Lakes by Saturday night.

High pressure builds over the region for Sunday through
Tuesday...with a return to mostly sunny pleasant weather. High
pressure begins to break down Tuesday evening, as one of several
waves of low pressure begins to track through southeast Michigan.
These waves will allow chances for showers/thunderstorms to resume
and persist through the end of next week. Temperature wise, Sunday
appears to be the coolest day of the week with high temps only into
the lower 80's. For the remainder of the extended period, high's
will range from the upper 80's to the lower 90's.

MARINE...

A weak front lays draped across the central Great Lakes and will be
the focus of possible convection tonight as a disturbance tracks
along it. Most favorable area for showers and thunderstorms tonight
will be from Saginaw Bay southward through Lake Erie. The system
will pull a cold front through the region late Friday which
has a better chance of affecting all of the eastern Lakes. Currently
light easterly winds will increase slightly tonight on the north
side of the low, but more noticeably late on Friday as they back to
the northwest in the wake of the cold front. The easterly flow will
lead to a slight boost in wave heights as a favorable fetch pushes
water into the Saginaw Bay. Higher wave height will occur on
Saturday along the coast of the Thumb and may require a small craft
advisory. High pressure will then slowly bring improved conditions
by Sunday.

HYDROLOGY...

Showers and thunderstorms will be possible tonight and into Friday
as a low tracks along a stalled front. Though widespread activity is
not anticipated at this time, heavy rain will be possible with any
shower that does develops due to a moisture laden airmass. With the
system moving pretty rapidly, rainfall amounts may be tempered
somewhat. Expectations are for a quarter to half an inch of rain
by Friday morning, and up to an inch in the heaviest storms.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

UPDATE.......CB
AVIATION.....CB
DISCUSSION...BT/DE
MARINE.......DRK
HYDROLOGY....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 7, 3:38 PM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
438 PM EDT THU JUL 7 2016

MIZ047>049-053>055-080800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
438 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS NORTH OF I-69.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS DURING THE EVENING WILL BECOME MORE NUMEROUS
AFTER MIDNIGHT. THERE IS A MARGINAL RISK OF SEVERE WEATHER WITH A
LOCALIZED DAMAGING WIND GUST NEAR 60 MPH POSSIBLE. LOCALLY HEAVY
RAINFALL WILL ALSO BE A CONCERN. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE FROM 8 PM TO 4 AM. STORM MOTION WILL BE WEST TO EAST AT 30
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING WITH A
SLIGHT RISK OF SEVERE WEATHER. THE BEST CHANCE FOR STORMS WILL BE
FROM MID AFTERNOON THROUGH EARLY EVENING AS A COLD FRONT MOVES
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.

MIZ060>063-068>070-075-076-082-083-080800-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
438 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF
I-69.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS DURING THE EVENING WILL BECOME MORE NUMEROUS
AFTER MIDNIGHT. THERE IS A MARGINAL RISK OF SEVERE WEATHER WITH A
LOCALIZED DAMAGING WIND GUST NEAR 60 MPH POSSIBLE. LOCALLY HEAVY
RAINFALL WILL ALSO BE A CONCERN. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE FROM 8 PM TO 4 AM. STORM MOTION WILL BE WEST TO EAST AT
30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING WITH A
SLIGHT RISK OF SEVERE WEATHER. THE BEST CHANCE FOR STORMS WILL BE
FROM MID AFTERNOON THROUGH EARLY EVENING AS A COLD FRONT
MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-080800-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
438 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS DURING THE EVENING WILL BECOME MORE NUMEROUS
AFTER MIDNIGHT. WIND GUSTS IN STORMS COULD REACH 35 KNOTS OVER ALL
MARINE AREAS. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER SOUTH
OF ALABASTER WHERE A LOCALIZED DAMAGING WIND GUST NEAR 50 KNOTS IS
POSSIBLE. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM 8 PM TO 4
AM. STORM MOTION WILL BE WEST TO EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING WITH A
SLIGHT RISK OF SEVERE WEATHER OVER LAKE ST CLAIR AND WESTERN LAKE
ERIE. THE BEST CHANCE FOR STORMS WILL BE FROM MID AFTERNOON THROUGH
EARLY EVENING AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

BT

In the hours before

Special weather statement, Jul 7, 5:29 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
629 PM EDT THU JUL 7 2016

MIZ068-075-072330-
LIVINGSTON MI-WASHTENAW MI-
629 PM EDT THU JUL 7 2016

...SPECIAL WEATHER STATEMENT...

AT 628 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
CHELSEA...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS THUNDERSTORM WILL BE NEAR...
  PINCKNEY AROUND 635 PM EDT.
  DEXTER AROUND 645 PM EDT.
  HAMBURG AROUND 655 PM EDT.
  ANN ARBOR AROUND 700 PM EDT.
  WHITMORE LAKE AROUND 705 PM EDT.
  DIXBORO AROUND 720 PM EDT.
  YPSILANTI AROUND 725 PM EDT.
  SALEM AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HUDSON MILLS
METROPARK...DELHI MILLS...LAKELAND...HUDSON
MILLS...UNADILLA...PLEASANT LAKE...LYNDON TOWNSHIP...HELL...CHILSON
AND PITTSFIELD TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DETROIT/PONTIAC.

&&

LAT...LON 4256 8368 4243 8366 4243 8355 4219 8354
      4217 8413 4242 8413 4263 8415
TIME...MOT...LOC 2228Z 277DEG 19KT 4239 8402

BEHNKE
Special weather statement, Jul 7, 6:26 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
726 PM EDT THU JUL 7 2016

MIZ075-076-080015-
WAYNE MI-WASHTENAW MI-
726 PM EDT THU JUL 7 2016

...SPECIAL WEATHER STATEMENT...

AT 725 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
YPSILANTI...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS THUNDERSTORM WILL BE NEAR...
  YPSILANTI AROUND 735 PM EDT.
  WILLIS AROUND 740 PM EDT.
  BELLEVILLE AROUND 755 PM EDT.
  CANTON AROUND 810 PM EDT.
  ROMULUS AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PITTSFIELD TOWNSHIP...
WAYNE...WESTLAND...NEW BOSTON...PLYMOUTH...BARTON HILLS AND GARDEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DETROIT/PONTIAC.

&&

LAT...LON 4212 8376 4236 8375 4244 8354 4244 8335
      4215 8335
TIME...MOT...LOC 2325Z 266DEG 14KT 4225 8365

BEHNKE
Special weather statement, Jul 7, 8:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
934 PM EDT THU JUL 7 2016

MIZ047-053-080230-
SAGINAW MI-MIDLAND MI-
934 PM EDT THU JUL 7 2016

...SPECIAL WEATHER STATEMENT...

AT 932 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR COLEMAN TO NEAR MERRILL TO NEAR EAST
LANSING. MOVEMENT WAS EAST AT 30 MPH.

TORRENTIAL RAINFALL AND WINDS OF AROUND 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THUNDERSTORMS WILL BE NEAR...
  MERRILL AROUND 940 PM EDT.
  ST. CHARLES AROUND 950 PM EDT.
  SANFORD AND EDENVILLE AROUND 1000 PM EDT.
  BRIDGEPORT AROUND 1015 PM EDT.
  SAGINAW AND ZILWAUKEE AROUND 1020 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...POSEYVILLE...
GARFIELD...NORTH BRADLEY...LAPORTE...GORDONVILLE...NELSON...ARTHUR...PORTER
TOWNSHIP AND BUENA VISTA TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4381 8460 4382 8417 4357 8418 4357 8405
      4352 8404 4352 8382 4348 8382 4348 8370
      4322 8370 4322 8393 4313 8393 4313 8437
      4347 8437 4347 8461
TIME...MOT...LOC 0132Z 257DEG 24KT 4369 8462 4338 8434 4279 8451

BEHNKE
Special weather statement, Jul 7, 8:58 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
958 PM EDT THU JUL 7 2016

MIZ053-080300-
SAGINAW MI-
958 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW COUNTY UNTIL 1100 PM
EDT...

AT 958 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR FREELAND TO 6 MILES WEST OF SAGINAW TO NEAR
CHESANING. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BRIDGEPORT AROUND 1015 PM EDT.
  SAGINAW AND ZILWAUKEE AROUND 1025 PM EDT.
  BIRCH RUN AROUND 1035 PM EDT.
  FRANKENMUTH AROUND 1040 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...ARTHUR...BUENA VISTA TOWNSHIP...FENMORE...INDIANTOWN...SHIAWASSEE
NATIONAL WILDLIFE REFUGE...BRANT AND SHIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4348 8437 4348 8417 4357 8417 4357 8405
      4352 8405 4352 8383 4347 8381 4348 8370
      4322 8370 4322 8393 4313 8393 4313 8437
TIME...MOT...LOC 0158Z 274DEG 24KT 4347 8416 4338 8407 4315 8412

BEHNKE

The radar

The Detroit radar (KDTX), 98 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Saginaw

When
July 7, 9:10 PM EST
Where
Saginaw County, 2.07 mi S of Dice
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.440, -84.120

A tree was reported blown down.

Thunderstorm Wind, Saginaw

When
July 7, 9:22 PM EST
Where
Saginaw County, 1 mi E of Saginaw
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.420, -83.950

A large tree was reported blown down.

Flood, Wayne

When
July 8, 2:43 AM EST to 8:00 AM EST
Where
Wayne County, Grosse Pt Shrs to Northville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
42.430, -82.870

Flood, Macomb

When
July 8, 2:43 AM EST to 8:00 AM EST
Where
Macomb County, 0.84 mi W of Mt Clemens to Sterling Hgts
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
42.580, -82.886

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2016Every state in 2016This day in weather historyWarnings in Michigan, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649017, 649018, 649020, 649021.